Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 45, NWS Kansas City, MO

September 7, 2018Howard County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 7, 2018, 9:11 PM CDT for Howard County, Missouri. It took effect at Sep 8, 2018, 8:21 AM CDT. It was in force for 62 min.

The area

The outline as issued.

The facts

Issued
Sep 7, 2018, 9:11 PM CDT (02:11 UTC)
In effect from
Sep 8, 2018, 8:21 AM CDT
Expired
Sep 8, 2018, 9:23 AM CDT
In force
62 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Howard County, MO

The radar

The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moniteau Creek near Fayette (FYTM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

224 
WGUS43 KEAX 080211
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
911 PM CDT Fri Sep 7 2018


...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Lamine River near Otterville affecting Cooper County.
  Moniteau Creek near Fayette affecting Howard County.

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-090210-
/O.NEW.KEAX.FL.W.0044.180908T1713Z-180910T0138Z/
/OTTM7.1.ER.180908T1713Z.180909T0000Z.180909T0138Z.NO/
911 PM CDT Fri Sep 7 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Lamine River near Otterville.
* from Saturday afternoon to Sunday evening.
* At  8:15 PM Friday the stage was 3.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 15.9 feet by Saturday evening. The river 
  will fall below flood stage by Saturday evening.
* At 15.0 feet...Low lying woodlands and fields along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15    3.3   Fri 08 PM   15.9 Saturday evening
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC089-090210-
/O.NEW.KEAX.FL.W.0045.180908T1321Z-180910T0940Z/
/FYTM7.1.ER.180908T1321Z.180908T2200Z.180909T0940Z.UU/
911 PM CDT Fri Sep 7 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Moniteau Creek near Fayette.
* from Saturday morning to late Sunday night.
* At  8:30 PM Friday the stage was 11.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 20.1 feet by Saturday afternoon. The river will 
  fall below flood stage by Sunday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   11.4   Fri 08 PM   20.1 Saturday afternoon
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC053-090210-
/O.EXT.KEAX.FL.W.0043.180908T1433Z-180910T1936Z/
/BONM7.2.ER.180908T1433Z.180909T0600Z.180909T1936Z.UU/
911 PM CDT Fri Sep 7 2018

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Petite Saline Creek near Boonville.

* from Saturday morning to Monday afternoon.
* At  8:30 PM Friday the stage was 7.4 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 20.1 feet by early Sunday morning. The 
  river will fall below flood stage by early Sunday afternoon.
* At 19.5 feet...The creek floods U Highway about 4 miles southeast 
  of Boonville.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16    7.4   Fri 08 PM   20.1 early Sunday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
1 follow-up statement
802 
WGUS83 KEAX 081423
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
923 AM CDT Sat Sep 8 2018



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-081453-
/O.CAN.KEAX.FL.W.0045.000000T0000Z-180910T0940Z/
/FYTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
923 AM CDT Sat Sep 8 2018

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At  8:30 AM Saturday the stage was 8.1 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 12.6 feet. The 
  river will continue to fall to 5.5 feet by Sunday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16    8.1   Sat 08 AM    8.1 late this morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 7, 6:29 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 7, 6:29 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
629 PM CDT Fri Sep 7 2018

.Discussion...
Issued at 229 PM CDT FRI SEP 7 2018

Widespread moderate rain is ongoing across the area. A moist,
tropically influenced air mass is in place over the area, with
good moisture advection toward the northwest from southern and
central Missouri, as the remnant of Gordon pushes northeast
through southern Missouri, into eastern Missouri and western
Illinois. Mean wind at the H7 to H5 layer runs out of the
southeast, which will interact with an area of frontogenesis over
eastern Kansas and western Missouri. The precipitable water across
the area in the 2 to 2.25 inch range has made for some pretty
efficient rain rates along that area of frontogenesis through the
day, with 1-2 inch/hr rates at times. There has already been some
minor flash flooding across the southwestern counties, but overall
the impacts from this system have brought minimal impacts,
despite some areas seeing over 2-3 inches over the last 48-72
hours. As the low level trough, associated with the Gordon
remnants continue to shift east the better lift will start to
drift east/southeast. This should bring an end to the widespread
nature of the rain across the southern KC metro and shift the
focus for the heavier precipitation into central Missouri for
Friday evening and Friday night. The best lift with the remnant as
well as some modest lift with a weak trough over the northern
Plains will shift into central Missouri this evening and
overnight. With anomalously high moisture in place expect the rain
rates to be efficient, which could produce at least one or
several inches of rain during the overnight hours. Further north,
across northern Missouri the moisture will be a little more
limited, but with a secondary area of mid level frontogenesis in
that area, could see another area of 1+ inch rain. Will keep the
flash flood watch in place until Sunday morning as the bulk of the
precipitation is yet to fall across the area. The biggest impact
will likely be some isolated to scattered flash flooding incidents
across C Missouri, with some minor to potentially moderate stream
flooding.

Expect the precipitation to peak overnight Friday, into Saturday
morning and gradually slide off to the east as the lift of the
trough pushes east. Surface ridging then takes hold of the area
for the middle to latter half of the weekend, which will result in
drier conditions. Expect dry and cooler conditions for the early
to middle part of next week as the surface ridge becomes firmly in
place. By the late part of the week the surface ridge moves east
and southerly flow pushes some warmer air back into the area, with
dry conditions through the late part of the week.

&&

.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 626 PM CDT FRI SEP 7 2018

IFR ceilings have set up and will remain in place through the
overnight and middle portion of the period. Visibilities will
likely become a concern through the early morning hours at all
sites, with fog developing and dropping visibility near 1 mile.
Confidence on timing and extent is still low, but high enough for
a TEMPO at KMCI and KMKC. Winds will remain generally out of the
northeast and east. We should see some improvement in ceilings by
midday tomorrow, improving to MVFR.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Flash Flood Watch through late Saturday night for MOZ006>008-
     015>017-023>025-031>033-038>040-044>046-054.

&&

Discussion...Leighton
Aviation...Kurtz
Hazardous weather outlook, Sep 7, 4:46 AM CDT, 16 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
446 AM CDT Fri Sep 7 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
446 AM CDT Fri Sep 7 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Periodic moderate to locally heavy rain will be possible today
 and tonight. Rain totals of 1 to 2 inches with locally higher
 amounts will be possible. This may lead to localized flooding and
 flash flooding, especially east of U.S. Highway 65.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 The heaviest rainfall will be departing Saturday, but heavier
 showers may linger into the morning hours. Otherwise, no hazardous
 weather is expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:11 PM CDTRiver Flood WarningEAXCooper47 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.